Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 23, 2001, 9:28 PM CST for Dawson County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 23, 2001, 9:28 PM CST (03:28 UTC)
- Expired
- Mar 23, 2001, 10:00 PM CST
- In force
- 32 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dawson County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 2439 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 240329 SVRMAF TXC115-240400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 928 PM CST FRI MAR 23 2001 THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DAWSON COUNTY IN TEXAS * UNTIL 1000 PM CST * AT 928 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS 5 MILES NORTHEAST OF GRANDVIEW...MOVING EAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... ARVANA...HANCOCK...PUNKIN CENTER...GRANDVIEW AND PRIDE. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3294 10212 3277 10213 3273 10173 3294 10170
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:10 PM CST, 6 hours 18 minutes earlier.
Area forecast discussion, Mar 23, 3:10 PM CST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 310 PM CST FRI MAR 23 2001 CU BEGINNING TO FORM OVER THE WRN MOUNTAINS. GIVEN THE AVAILABLE MOISTURE AND WARM AFTERNOON TEMPERATURES FEEL THAT CAP OVER THOSE AREAS WILL FINALLY BE ERODED LATE THIS AFTERNOON. EXPECT THAT A FEW SHOWERS AND THUNDERSTORMS WILL DEVELOP THERE FIRST LATE THIS AFTERNOON AND EVENING. MAIN CONCERN IS THAT SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS EVENING AND TONIGHT AS A SUBSTANTIAL COLD FRONT PUSHES THROUGH THE AREA. THIS BOUNDARY COMBINED WITH HIGH LAPSE RATES AND AN APPROACHING UPR LVL VORT MAX WILL MAKE DEEP CONVECTION A POSSIBILITY THIS EVENING. BY TOMORROW MUCH COOLER AIRMASS AND UPSLOPE OVERRUNNING SITUATION WILL SET UP...LEADING TO A COOL CLOUDY CONDITIONS THROUGH MOST OF THE NEAR TERM FORECAST. FOR THE EXTENDED...WEAK RIDGE BEGINS TO BUILD BACK INTO AREA BRINGING A QUICK WARMUP. HOWEVER...BY WEDNESDAY MODELS ADVERTISING ANOTHER DEEP TROF TO BRING COOL CLOUDY CONDITIONS. WILL HAVE TO WAIT AND SEE AS MRF TYPICALLY NOT BEEN THAT GOOD AT DEPICTING THESE SYSTEMS. FOR NOW WILL BEGIN A TREND BACK TO A COOL-OFF WITH MOSTLY CLOUDY SKIES. MAF 48/60/41/63 3321 LSA 44/58/37/61 3221 E41 48/61/42/63 3321 6R6 50/64/43/66 2321 MRF 39/65/39/67 22-0 CNM 47/61/38/63 3221 .MAF... TX...NONE. NM...NONE. MARTIN
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 9:58 PM CST | Severe Thunderstorm Warning | MAF | Borden, Dawson | 47 min |
| Mar 24, 3:27 AM CST | Severe Thunderstorm Warning | MAF | Glasscock | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.